[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1994

Cutaneous Toxicity of Ibuprofen

Author Affiliations

Department of Dermatology St Bartholomew's Hospital London, England ECIA 7BE

London, England

Arch Dermatol. 1994;130(2):259-260. doi:10.1001/archderm.1994.01690020129029
Abstract

Ibuprofen has become one of the most popular and widely used nonsteroidal anti-inflammatory drugs (NSAIDs) since its initial launch in 1969 in the United Kingdom and in 1974 in the United States and its subsequent over-the-counter availability from 1983 and 1984, respectively. Extensive use has endorsed ibuprofen as a safe drug, but, of reported adverse drug reactions, cutaneous reactions (Table) remain second only to gastrointestinal side effects, accounting for 25.5% of all suspected reactions to ibuprofen reported to the Committee on Safety of Medicines, London, England. In clinical trials, 1.1% of 18 577 subjects reported skin reactions, 20% of which warranted withdrawal of the drug. However, the ratio of skin reactions reported to the Adverse Drug Reaction Reporting System in the United States relative to the number of new prescriptions dispensed suggests that ibuprofen has the lowest incidence of cutaneous toxicity of any NSAID after indomethacin. We have reviewed the

First Page Preview View Large
First page PDF preview
First page PDF preview
×